Virginia, 2015Damaging Winds in Virginia, July 5, 2015
July 5, 2015 · NWS RNK · 2 events in 1 county or zone
Numerous showers and some storms formed the afternoon of July 5th in advance of an approaching strong upper level trough of low pressure. One of these storms reached severe levels and downed trees in the City of Danville and neighboring portions of southern Pittsylvania County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and some storms formed the afternoon of July 5th in advance of an approaching strong upper level trough of low pressure. One of these storms reached severe levels and downed trees in the City of Danville and neighboring portions of southern Pittsylvania County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 5, 12:20 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 5, 12:20 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
120 PM EDT SUN JUL 5 2015
.SYNOPSIS...
AN UPPER LOW WILL DRIFT SLOWLY FROM EAST TENNESSEE TODAY TOWARD
WESTERN PENNSYLVANIA BY LATE MONDAY BRINGING WIDESPREAD RAIN AND
A FEW THUNDERSTORMS TO THE AREA TODAY THROUGH MONDAY. A COLD FRONT
WILL MOVE INTO THE REGION FROM THE OHIO VALLEY BY WEDNESDAY...THEN
STALL AND LIFT BACK NORTH AS A WARM FRONT LATE IN THE WEEK AS HIGH
PRESSURE ALOFT BUILDS ACROSS THE SOUTHEAST STATES. SCATTERED
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. BELOW NORMAL
TEMPERATURES EARLY IN THE WEEK WILL TREND TO ABOVE NORMAL
TEMPERATURES BY THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 952 AM EDT SUNDAY...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR FAR WEST THROUGH TONIGHT.
THIS MORNING 12Z RNK SOUNDING SUPPORTS THE POTENTIAL FOR HEAVY
RAIN WITH S-SW FLOW AND INCREASED PWATS AT 1.5 INCH. FFG IS
RELATIVELY LOWER IN THE FAR WEST.
MODIFIED POPS AND PRECIPITATION TOWARDS RADAR TRENDS THIS
MORNING...THEN LEANED TOWARDS HRRR SOLUTION FOR LATE MORNING INTO
THIS AFTERNOON. IN GENERAL...TRIMMED BACK POPS IN THE EAST THIS
MORNING. ADJUSTED TEMPERATURES WITH LATEST SURFACE OBS AND
BLENDED TOWARDS ADJMAV...WHICH SEEMED TO CAPTURE COOLER
TEMPERATURES IN THE MOUNTAINS. MORE CHANGES LATER TODAY...
AS OF 515 AM EDT SUNDAY...
A CLOSED LOW WILL BE SPLITTING OFF FROM THE MEAN TROF AND SLOWLY
MOVING OVER THE REGION TODAY AND TONIGHT. THIS WILL SET THE AREA UP
FOR SOME WIDESPREAD RAINFALL WITH UPPER DIFFLUENCE AND DEEP E/SE
FLOW WITH GOOD MOISTURE TRANSPORT GENERATING PRECIPITABLE WATER
VALUES APPROACHING TWO INCHES. THANKFULLY ANTECEDENT CONDITIONS ARE
NOT AS WET AS THEY COULD HAVE BEEN AND THE MOST VULNERABLE AREAS TO
HYDRO CONCERNS ARE FROM THE MOUNTAIN EMPIRE REGION UP THROUGH
SOUTHEAST WEST VIRGINIA...SO A FLASH FLOOD WATCH HAS BEEN POSTED FOR
THOSE COUNTIES FROM LATE THIS MORNING THROUGH TONIGHT.
AS THE LOW SPINS SLOWLY TO OUR WEST...WE WILL SEE A BIT OF A DRY SOT
WORK IN FROM THE SOUTHWEST. SEVERAL MODELS ARE QUITE AGGRESSIVE WITH
SHUTTING DOWN THE PRECIPITATION QUICKLY BUT WITH A CLOSED LOW AND
DECENT SYNOPTIC SUPPORT IN PLACE WILL SHADE THINGS TOWARD THE
SLOWER/WETTER SOLUTIONS.
WITH A GOOD AMOUNT OF CLOUD COVER EXPECTED WE SHOULD SEE
TEMPERATURES TODAY JUST A FEW DEGREES COOLER THAN YESTERDAY WITH
LOW/MID 80S EAST TO LOW/MID 70S WEST. LOWS TONIGHT WILL GENERALLY
BE 65 TO 70 EAST...WITH 60 TO 65 WEST.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 430 AM EDT SUNDAY...
CLOSED UPPER LOW WILL BE NEAR THE VA/WV/KY BORDER INTERSECTION AT
12Z MON...DRIFTING NORTH-NORTHEAST INTO WESTERN PA BY EVENING. THE
WARM ADVECTION AND HEAVIEST PART OF THE RAINFALL SHOULD BE LIFTING
TOWARD THE I-64 CORRIDOR AT THE START OF THIS PERIOD...THEN INTO
NORTHERN VA/WV BY AFTERNOON/EVENING. AS IT DOES SO...A BAROCLINIC
ZONE WILL DEVELOP ON THE WEST SIDE OF THE UPPER LOW. SOMEWHAT OF A
DRY SLOT IS EVIDENT WORKING ITS WAY INTO THE PIEDMONT AND AREAS
EAST OF THE BLUE RIDGE BY AFTERNOON. WIDESPREAD RAIN SHOWERS
DURING THE MORNING SHOULD FOCUS MORE TOWARD THE NORTHERN AND
WESTERN PART OF THE CWA BY AFTERNOON INTO THE EARLY
EVENING...BEFORE TAPERING OFF IN THESE AREAS AFTER SUNSET. THE
HEAVIEST RAIN DURING THE DAY SHOULD FALL ROUGHLY NEAR THE I-77 AND
I-64 CORRIDORS WITH THE COMBINED EFFECT OF WARM ADVECTION RAINFALL
EARLY IN THE EVENT...TRANSITIONING TO DEFORMATION RAINFALL WEST DURING
THE AFTERNOON. AFTERNOON PRECIPITATION SHOULD BE LIMITED TO A FEW
SPOTTY SHOWERS ACROSS AREAS EAST OF THE BLUE RIDGE WITH AN
ANTICIPATED DRY SLOT IN THAT REGION. WILL HOLD ONTO LIKELY POPS
ACROSS WEST MUCH OF THE DAY...WITH POPS DECREASING INTO THE SLIGHT
CHANCE CATEGORY NC COUNTIES BY EVENING. QPF AFT 12Z SHOULD RANGE
FROM 3/4 INCH IN THE WEST AND NORTHWEST TO 1/4 INCH IN THE
SOUTHEAST PART OF THE CWA. THIS RAINFALL SHOULD NOT BE ENOUGH TO
EXACERBATE ANY FLOODING PROBLEMS...BUT LATER SHIFTS WILL NEED TO
EVALUATE IF THE FLASH FLOOD WATCH WILL NEED TO CONTINUE BEYOND THE
CURRENT 10Z MON EXPIRATION.
BY MONDAY NIGHT...THE UPPER LOW WILL HAVE MOVED FAR ENOUGH NORTH
AWAY FROM THE AREA...AS WELL AS SHEARING OUT...THAT ANY ASSOCIATED
RAINFALL ACROSS OUR REGION SHOULD HAVE ENDED. LOW CLOUDS AND
PATCHY DRIZZLE MAY LINGER ACROSS THE MOUNTAINS...BUT NO
APPRECIABLE RAINFALL IS EXPECTED.
FOR TUESDAY...PROGRESSIVE FLOW ACROSS THE NORTHERN STATES WILL
QUICKLY PUSH A NEW FRONTAL ZONE AND ASSOCIATED WEAK UPPER TROUGH
INTO THE REGION FROM THE WEST. LINEAR ORIENTED...POTENTIALLY
STRONG CONVECTION...APPEARS LIKELY WITH THIS SYSTEM. THIS ACTIVITY
WILL LIKELY REACH WESTERN WV/FAR SOUTHWEST VA AND THEN DIMINISH AS
IT ATTEMPTS TO CROSS THE MOUNTAINS DURING THE LESS FAVORABLE
EVENING HOURS. THIS AGREES WELL WITH THE MARGINAL RISK SPC HAS
ADVERTISED ON DAY 3 ENDING JUST SHY OF OUR WESTERN BORDER.
OTHERWISE...MUCH OF THE DAY TUESDAY SHOULD OFFER A MINIMUM OF
PRECIPITATION ACTIVITY ACROSS THE CWA...ESPECIALLY EAST OF THE
BLUE RIDGE. HAVE GENERALLY ADVERTISED ONLY SLIGHT CHANCE POPS FOR
AREAS EAST OF THE BLUE RIDGE WITH A WARM...MOIST ATMOSPHERE IN
PLACE...BUT DYNAMICS WILL BE LIMITED AT BEST.
WEDNESDAY HAS BECOME MORE PROBLEMATIC TODAY AMONG THE MODELS THAN
INDICATED YESTERDAY AS A RESULT OF INCREASED SUBTROPICAL RIDGING
ACROSS THE SOUTHEAST STATES. THIS ALLOWS THE TUESDAY FRONT TO
DRIFT INTO THE CWA AND THEN LIFT BACK NORTH. IT SHOULD LINGER LONG
ENOUGH IN THE REGION WEDNESDAY TO SERVE AS A FOCUS FOR SCATTERED
IF NOT NUMEROUS CONVECTION DURING AFTERNOON HEATING.
TEMPERATURES SHOULD REMAIN BELOW NORMAL WEST OF THE BLUE RIDGE
MONDAY WITH WIDESPREAD CLOUDS AND RAIN. HOWEVER...EAST OF THE
BLUE RIDGE SOME INSOLATION IS EXPECTED DURING THE AFTERNOON AND WE
SHOULD SEE MAXIMUM TEMPERATURES CLOSER TO NORMAL IN THOSE AREAS.
MAXIMUM TEMPERATURES FINALLY REACH ABOVE NORMAL LEVELS IN MUCH OF
THE CWA TUESDAY WITH INCREASED AMOUNTS OF SUNSHINE AND SOUTHWEST
SURFACE FLOW. WESTERN AREAS WILL SEE MAXIMUM TEMPERATURES CLOSER
TO NORMAL AGAIN WEDNESDAY WITH CLOUDS AND PRECIPITATION. MINIMUM
TEMPERATURES WILL AVERAGE WELL ABOVE NORMAL THROUGH MUCH OF THE
PERIOD...THANKS TO CONTINUED HIGH MOISTURE CONTENT AND DEWPOINTS.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 500 AM EDT SUNDAY...
EXTENDED PERIOD TRENDING WARMER...BUT STILL SOMEWHAT UNSETTLED.
MODELS...TO VARYING DEGREES...ADVERTISING AN INTENSIFYING UPPER
RIDGE ACROSS THE SOUTHEAST STATES INTO THE MID-ATLANTIC. THE
GFS/CANADIAN ARE STRONGEST WITH THE UPPER RIDGE...THE ECMWF IS THE
WEAKEST...KEEPING A MORE ACTIVE WESTERLY FLOW ACROSS THE REGION.
AT ANY RATE...INSTABILITY WILL BE GREATER THAN IN RECENT DAYS.
AT THIS POINT...IT APPEARS THAT THURSDAY SHOULD OFFER THE BEST
CHANCE FOR WIDESPREAD CONVECTION...BUT CONDITIONS SHOULD BECOME
MORE UNFAVORABLE FOR WIDESPREAD ORGANIZED CONVECTION THROUGH THE
END OF THE WEEK INTO THE WEEKEND WITH UPPER RIDGING TAKING HOLD OF
THE REGION FROM THE SOUTH. THIS SHOULD PUSH THE MORE ACTIVE
BAROCLINIC ZONE INTO OH/PA/MD/NJ. WILL NEED TO WATCH LATER TRENDS
OF THE MODELS TO MAKE SURE THIS TREND CONTINUES...AS OPPOSED TO
SHIFTING THE BAROCLINIC ZONE FURTHER SOUTH AND WITH NORTHWEST
FLOW ALOFT...SHOULD THE UPPER RIDGE DRIFT FURTHER WEST AND REMAIN
LESS AMPLIFIED THAN CURRENTLY INDICATED.
WITH THE UPPER RIDGING...WE WILL HAVE TO START TALKING ABOUT HIGHS
IN THE 90S AGAIN ACROSS THE PIEDMONT. HUMIDITY LEVELS WILL BE HIGH
WITH DEWPOINTS NEAR 70...SO WILL NEED TO WATCH APPARENT TEMPERATURES
IN THOSE AREAS TOWARD MID-WEEK. NEEDLESS TO SAY...TEMPERATURES APPEAR
DESTINED TO ABOVE NORMAL LEVELS THROUGH MUCH OF THE PERIOD.
&&
.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
AS OF 120 PM EDT SUNDAY...
POOR AVIATION CONDITIONS EXPECTED THROUGH THE TAF VALID PERIOD. A
CLOSED UPPER LOW OVER EASTERN TENNESSEE THIS AFTERNOON WILL DRIFT
SLOWLY NORTHEAST TONIGHT AND REACH WESTERN PENNSYLVANIA BY LATE
MONDAY. MVFR CONDITIONS WILL PREVAIL WITH POCKETS OF IFR/LIFR IN
CONVECTION AND LOW CLOUDS.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO
TONIGHT...WITH THE BEST COVERAGE AND DURATION ACROSS THE WESTERN
SITES...ESPECIALLY KLWB AND KBLF. LOCATIONS WITH A GOOD CHANCE FOR
THUNDERSTORMS ARE WHERE SOLAR HEATING WILL COMBINE WITH ENOUGH
INSTABILITY TO SUPPORT THUNDERSTORMS. DAN IS THE TAF SITE WITH BEST
CHANCE FOR A THUNDERSTORM THIS AFTERNOON INTO THIS EVENING.
MOST OF THE STORMS WILL DIMINISH WITH LOSS OF HEATING BUT SOME
SHOWERS MAY LINGER IN THE WEST TONIGHT. AREAS OF LOW
CLOUDS...FOG...AND DRIZZLE WILL LIKELY PERSIST OVERNIGHT AFTER THE
HEAVIER RAIN DRIFTS NORTH OF THE AREA.
UNSETTLED WEATHER WILL CONTINUE MONDAY WITH MVFR/IFR SHOWERS AND
EMBEDDED THUNDERSTORMS. THE BEST CHANCE FOR CONVECTION WILL OCCUR
ACROSS THE NORTH.
OUTSIDE OF THUNDERSTORMS...EAST TO SOUTHEAST WINDS WILL PREVAIL
AT 4-7KTS TONIGHT. THEN WINDS BECOMING LIGHT AND VARIABLE
OVERNIGHT INTO MONDAY. WINDS WILL BECOME SOUTH TO SOUTHWEST AT
5-10 KTS MONDAY AFTERNOON.
MEDIUM CONFIDENCE IN CEILINGS...VISIBILITIES AND WINDS DURING THE
TAF PERIOD.
EXTENDED AVIATION DISCUSSION...
POOR AVIATION CONDITIONS TO CONTINUE INTO NEXT WEEK...BUT WINDOWS
OF OPPORTUNITY FOR VFR CONDITIONS INCREASE TUE. UPPER LOW/TROUGH
WILL MOVE INTO WESTERN PA BY MONDAY EVENING. MEANWHILE...A COLD
FRONT WILL APPROACH FROM THE OH VALLEY BY WED. THIS LEAVES A VERY
UNSETTLED/WET PATTERN ACROSS THE REGION THROUGH MOST OF THE
PERIOD. TUE THROUGH THE DAY OFFERS THE BEST CHANCE FOR SEVERAL
HOURS OF VFR...ESPECIALLY EAST OF THE BLUE RIDGE.
EXPECT WIDESPREAD LATE NIGHT/EARLY MORNING LOW CLOUDS/FOG WITH
IFR-LIFR CIGS/VSBYS. OVERALL...CONDITIONS SHOULD IMPROVE TO MVFR-
VFR OUTSIDE SHRA/TSRA ACTIVITY DURING THE AFTERNOONS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009-010-012.
NC...NONE.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042-043-507-508.
&&
SYNOPSIS...MBS
NEAR TERM...AMS/KK/MBS
SHORT TERM...RAB
LONG TERM...PM/RAB
AVIATION...KK/RAB
Hazardous weather outlook, Jul 5, 1:50 PM EST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT SUN JUL 5 2015
VAZ007-009-010-012-WVZ042-043-507-508-061900-
TAZEWELL-SMYTH-BLAND-WYTHE-MERCER-SUMMERS-EASTERN GREENBRIER-
WESTERN GREENBRIER-
250 PM EDT SUN JUL 5 2015
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RAINFALL WILL CONTINUE INTO MONDAY AFTERNOON ASSOCIATED WITH AN
UPPER LOW MOVING NORTHWARD OUT OF THE TENNESSEE VALLEY. MINOR
FLOODING ISSUES COULD CONTINUE INTO MONDAY IN AREAS THAT
EXPERIENCE HEAVIER RAINFALL.
BY TUESDAY EVENING...SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH
A COLD FRONT APPROACHING FROM THE OHIO VALLEY...WILL BE MOVING
INTO THE REGION FROM THE WEST. THE STORMS ARE EXPECTED TO DIMINISH
AS THEY REACH THE WESTERN COUNTIES. WIDESPREAD HAZARDOUS WEATHER
IS NOT EXPECTED ON TUESDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY AS A FRONTAL SYSTEM LINGERS THROUGH THE REGION. LOCALLY
HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE.
FOR THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS REMAIN
POSSIBLE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS
LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>006-018>020-VAZ011-013>018-022>024-032>035-043>047-058-059-
WVZ044-061900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GILES-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MONROE-
250 PM EDT SUN JUL 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AN UPPER LOW LOCATED ACROSS THE EASTERN TENNESSEE VALLEY WILL
BRING WIDESPREAD RAIN SHOWERS AND A FEW THUNDERSTORMS TO THE AREA
TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE. ISOLATED STORMS COULD
BECOME STRONG DURING THE AFTERNOON AND EVENING AND PRODUCE STRONG
WIND GUSTS. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY IS LOW AT
THIS TIME.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY AS A COLD FRONT DRIFTS INTO THE REGION. LOCALLY HEAVY
RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE.
FOR THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS REMAIN
POSSIBLE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS
LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ019-020-061900-
ALLEGHANY VA-BATH-
250 PM EDT SUN JUL 5 2015
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY IS LOW AT
THIS TIME.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY AS A COLD FRONT DRIFTS INTO THE REGION. LOCALLY HEAVY
RAINFALL AND ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE.
FOR THURSDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS REMAIN
POSSIBLE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS
LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 1:13 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT SUN JUL 5 2015
NCZ005-VAZ043-044-051900-
ROCKINGHAM-HENRY-PITTSYLVANIA-
213 PM EDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY
COUNTIES...
AT 213 PM EDT...A STRONG THUNDERSTORM WAS OVER HARRISONS
CROSSROADS...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EDEN...
WENTWORTH...
MAYFIELD...
HARRISONS CROSSROADS...
AND AIKEN SUMMIT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3640 7973 3645 7979 3663 7973 3656 7949
TIME...MOT...LOC 1813Z 233DEG 11KT 3646 7972
DS
Special weather statement, Jul 5, 1:26 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EDT SUN JUL 5 2015
VAZ016-051900-
CARROLL-
226 PM EDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CARROLL COUNTY...
AT 226 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAMBSBURG...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
FANCY GAP...
GLADESBORO...
AND LAMBSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3658 8074 3661 8081 3676 8072 3670 8057
TIME...MOT...LOC 1826Z 220DEG 15KT 3663 8074
DS
Special weather statement, Jul 5, 2:27 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT SUN JUL 5 2015
NCZ002-003-019-052000-
WILKES-ALLEGHANY-SURRY-
327 PM EDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
SURRY...NORTHEASTERN WILKES AND EASTERN ALLEGHANY COUNTIES...
AT 326 PM EDT...A STRONG THUNDERSTORM WAS OVER TRAPHILL...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOTTOM...
TRAPHILL...
MOUNTAIN PARK...
ABSHERS...
AND DOCKERY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3625 8104 3633 8117 3656 8097 3656 8094
3647 8070
TIME...MOT...LOC 1926Z 220DEG 26KT 3634 8105
DSThunderstorm Wind, Danville (C)
- When
- July 5, 2:36 PM EST
- Where
- Danville (C) County, 3.23 mi NNE of Danville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 36.620, -79.390
Thunderstorm winds blew a tree down at the North Hills apartment complex. Damage values are estimated.
Thunderstorm Wind, Danville (C)
- When
- July 5, 2:40 PM EST to 2:41 PM EST
- Where
- Danville (C) County, 2.8 mi SSE of Danville to 3.13 mi SE of Danville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.544, -79.396
Thunderstorm winds blew two trees down on Goodyear Blvd -- one in the 1300 block, the second in the 2300 block. Damage values are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, July 5 to 10, 2015$17 million · EF0 · 102 events
- Lightning Strike in Alabama, July 5, 20151 death · 7 injured · 1 event
- Damaging Winds in Florida, July 5, 20151 death · 2 injured · $2,000 · 52 kt wind · 12 events
- Flash Flooding in Virginia, July 5, 2015$3.7 million · 4 events
- Tropical Storm in Guam, July 5 to 6, 2015$2.0 million · 1 event
- Hail and Damaging Winds in Nebraska, July 5, 2015$133,000 · 2.75 in hail · 19 events
- Flash Flooding in West Virginia, July 5, 2015$190,000 · 7 events
- Flash Flooding and Lightning Strikes in Minnesota, July 5 to 6, 2015$202,000 · 4 events
- Flash Flooding and Damaging Winds in Iowa, July 5 to 6, 2015$60,000 · 56 kt wind · 29 events
- Flash Flooding and Damaging Winds in Louisiana, July 5, 2015$71,000 · 55 kt wind · 7 events
- Flash Flooding and Debris Flow in Utah, July 5 to 9, 2015$50,000 · 67 kt wind · 8 events
- Flash Flooding and Damaging Winds in Mississippi, July 5, 2015$43,000 · 50 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589122, 589123.